I have been taking percocet for arthritis pain for about 6 months.
My dr went on vacation 2 weeks ago and wasn't able to give me any but gave me T4's ... they do nothing.
Anyway, I was taking up to 6 percocet a day, but 2 weeks ago I started not taking them ...or only 2 a day and in the past week I have only had 1 or 2 in total.
Yesterday I was laying down and I was really, really dizzy and that has continued into today on/off ... it's scaring me! Withdrawal is the only thing I can think of what it could be, but why would it take this long to start having withdrawal??
Hello and welcome to MH. Yes you are in withdrawal. You body and your brain were used to taking 6 pills a day. So it is detoxing. The dizziness is from dehydration. It is important to drink a lot of fluids,water,juices,gatorade.
Once you totally stop taking the pills it will take about 5-7 days for the acute physical withdrawals to end.
Is dizziness the only symptom you are experiencing?
If you've been tapering down and using the T4s as well, you may not have felt the withdrawal. Now that you're using less (or are out) you may be starting to feel it. Dizziness can be caused by a lot of things. Dehydration, an inner ear infection, and other things. If it's withdrawal, you'll probably start feeling other symptoms soon. In the meantime, drink plenty of fluids, especially water or clear liquids. Gatorade is a good choice as well as it helps replace electrolytes.
Personally, I think your doctor was negligent to go off on vacation without making sure you were set with your medications. I don't understand why he could give you a script for T4s but not for your Percocet. Is there a reason for that? Were you out of your prescription early? Have you always taken your medication as directed? If he thought you were misusing the Percocet, maybe he gave you the T4s thinking it would help you get off the Percocets.
I have bad arthritis in a lot of joints. I've been on a lot of narcotics for other pain that came from an unsuccessful surgery. Personally, I don't really think that narcotics are the best way to treat arthritis, at least not on a continuous basis. There are a lot of other medications that can help with arthritis that are not narcotic. Have you tried other pain meds? And I'm just curious about what type of doctor you're seeing for your arthritis.
Dizziness and feeling sick were it... still a bit lightheaded but much better.
He was leaving town and didn't have a triplicate prescription pad (which you need for Percocet) so gave me T4s. Scared me enough that I don't want to be back on them.
What do you take mellie4 for your pain in your joints? I know, I have decided that narcotics are not the thing to do. I am now taking Tylenol Arthritis regularly every 8 hours and it helps with some of the pain. Just seeing my family dr.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.